Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 15, NWS Austin/San Antonio, TX

April 13, 2017Val Verde County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Apr 13, 2017, 10:13 AM CDT for Val Verde County, Texas. It took effect at Apr 13, 2017, 8:01 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Apr 13, 2017, 10:13 AM CDT (15:13 UTC)
In effect from
Apr 13, 2017, 8:01 PM CDT
Expired
Apr 15, 2017, 2:44 AM CDT
In force
31 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Flood severity
Minor

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 123 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pecos River near Langtry (LTRT2).

Action stage
7 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08447410, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

906 
WGUS44 KEWX 131513
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1013 AM CDT Thu Apr 13 2017

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Pecos River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-140913-
/O.NEW.KEWX.FL.W.0014.170413T1513Z-170414T1003Z/
/PDAT2.2.ER.170413T1327Z.170413T1800Z.170413T2203Z.NO/
1013 AM CDT Thu Apr 13 2017

The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Pecos River At Pandale Crossing.
* until late tonight...or until the warning is cancelled.
* At  9:15 AM Thursday the stage was 11.3 feet (3.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.2 feet or 
  3.7 meters by this afternoon. The river will fall back below flood
  stage by this evening. 
* Impact...At 10.0 feet...(3.0 meters), Moderate flooding is well into the flood plain
  making secondary roads and crossings along the Pecos River and tributaries very
  dangerous to travel. Swimmers and tubers should leave the river as flow is dangerously turbulent. Campers vehicles and gear in the flood plain can be swept downstream...


&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Pandale Crossing    5    7   11.3   Thu 09 AM         2.2   1.7   1.8   1.8


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Pandale Crossing    2    2    3.4   Thu 09 AM         0.7   0.5   0.5   0.5


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       

$$

TXC465-140912-
/O.NEW.KEWX.FL.W.0015.170414T1109Z-170415T0744Z/
/LTRT2.1.ER.170414T1109Z.170414T1800Z.170414T1944Z.NO/
1013 AM CDT Thu Apr 13 2017

The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Pecos River Near Langtry.
* from Friday morning to late Friday night...or until the warning is cancelled.
* At  8:15 AM Thursday the stage was 2.0 feet (0.6 meters).
* Flood stage is 10.0 feet (3.0 meters).
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue to rise to 
  near 12.5 feet 3.8 meters by tomorrow early afternoon. The river will fall 
  below flood stage by tomorrow afternoon.
* Impact...At 13.0 feet...(4.0 meters), Turbulence in the river channel is 
  dangerous to canoeists and kayakers. Flow inundates the lower banks of the 
  canyon threatening sleeping campers and their gear..

&&


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Langtry             7   10    2.0   Thu 08 AM        11.2   3.5   2.9   2.8


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Langtry             2    3    0.6   Thu 08 AM         3.4   1.1   0.9   0.9


&&

LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$
5 follow-up statements
660 
WGUS44 KEWX 131656
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Austin/San Antonio TX
1156 AM CDT Thu Apr 13 2017

...The National Weather Service in Austin/San Antonio has issued 
 a flood warning for the... 

  Devils River...Pecos River 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 
 
River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 
 
Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 
 
If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 
 
For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-141056-
/O.EXT.KEWX.FL.W.0015.170414T0928Z-170415T1435Z/
/LTRT2.2.ER.170414T0928Z.170414T1800Z.170415T0235Z.NO/
1156 AM CDT Thu Apr 13 2017

...Forecast flooding increased from Minor to Moderate severity... 
The flood warning continues for 
  THE Pecos River Near Langtry.
* from late tonight to Saturday morning...or until the warning is cancelled.
* At 11:15 AM Thursday the stage was 4.7 feet (1.4 meters).
* Flood stage is 10.0 feet (3.0 meters).
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early tomorrow and continue to rise to 
  near 19.3 feet or 5.9 meters by tomorrow afternoon. The river will fall 
  below flood stage by tomorrow late evening.
* Impact...At 20.0 feet...(6.1 meters), Major flooding covers the bottom of the 
  canyon in most places and is very turbulent and dangerous to canoeists and 
  kayakers below Pandale to Amistad Reservoir..

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Langtry             7   10    4.7   Thu 11 AM  15.0   3.6   3.1   3.0   3.0


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Fri   Sat   Sun   Mon   Tue
 Langtry             2    3    1.4   Thu 11 AM   4.6   1.1   0.9   0.9   0.9


&&

LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$

TXC465-141056-
/O.NEW.KEWX.FL.W.0016.170413T1656Z-170414T2047Z/
/BKCT2.2.ER.170413T1541Z.170414T0000Z.170414T0847Z.NO/
1156 AM CDT Thu Apr 13 2017

The National Weather Service in Austin/San Antonio has issued a 

* Flood Warning for 
  the Devils River At Bakers Crossing 19N Of Comstock.
* until Friday afternoon...or until the warning is cancelled.
* At 11:15 AM Thursday the stage was 9.2 feet (2.8 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 12.4 feet or 3.8 meters by this
  evening. The river will fall back below flood stage Friday morning. 
* Impact...At 12.0 feet...(3.7 meters), Campers, automobiles and equipment near 
  the river above Juno to Amistad Reservoir can be washed downstream. The river 
  is very turbulent at this level and dangerous for inexperienced swimmers, 
  canoeists and kayakers. Five feet of flow covers the Highway 163 bridge below 
  Juno..

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Bakers Crossing     4    6    9.2   Thu 11 AM   2.9   2.7   2.7   2.7   2.7


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Fri   Sat   Sun   Mon   Tue
 Bakers Crossing     1    2    2.8   Thu 11 AM   0.9   0.8   0.8   0.8   0.8


&&

LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
      2968 10103 2986 10105       

$$
897 
WGUS84 KEWX 131851
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
151 PM CDT Thu Apr 13 2017

...The flood warning continues for the following rivers in Texas...

  Pecos River At Pandale Crossing Affecting Val Verde County
  Pecos River Near Langtry Affecting Val Verde County
  Devils River At Bakers Crossing 19N Of Comstock Affecting Val Verde County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-141251-
/O.EXT.KEWX.FL.W.0014.000000T0000Z-170414T1446Z/
/PDAT2.2.ER.170413T1327Z.170413T1615Z.170414T0246Z.NO/
151 PM CDT Thu Apr 13 2017

The flood warning continues for
  the Pecos River At Pandale Crossing.
* until Friday morning...or until the warning is cancelled.
* At  1:15 PM Thursday the stage was 11.1 feet (3.4 meters).
* Flood stage is 7.0 feet (2.1 meters).
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by tonight.
* Impact...At 10.0 feet...(3.0 meters), Moderate flooding is well into the flood
  plain making secondary roads and crossings along the Pecos River and 
  tributaries very dangerous to travel. Swimmers and tubers should leave the 
  river as flow is dangerously turbulent. Campers vehicles and gear in the flood
  plain can be swept downstream.

&& 


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Pandale Crossing    5    7   11.1   Thu  1 PM   2.0   1.8   1.9   1.8   1.8


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Fri   Sat   Sun   Mon   Tue
 Pandale Crossing    2    2    3.4   Thu  1 PM   0.6   0.5   0.6   0.5   0.5


&&

LAT...LON 3023 10175 3028 10169 3012 10149 2984 10137
      2981 10150 3007 10157       

$$

TXC465-141250-
/O.EXT.KEWX.FL.W.0015.170414T0835Z-170415T1128Z/
/LTRT2.2.ER.170414T0835Z.170414T1800Z.170414T2328Z.NO/
151 PM CDT Thu Apr 13 2017

The flood warning continues for
  the Pecos River Near Langtry.
* from late tonight to Saturday morning...or until the warning is cancelled.
* At  1:15 PM Thursday the stage was 7.0 feet (2.1 meters).
* Flood stage is 10.0 feet (3.0 meters).
* Moderate flooding is forecast.
* Forecast...rise above flood stage by early tomorrow and continue to rise to 
  near 18.3 feet 5.6 meters by early Friday afternoon. The river will fall 
  below flood stage by Friday evening.
* Impact...At 17.0 feet...(5.2 meters), Turbulence in the river channel is 
  dangerous to canoeists and kayakers. Flow inundates the lower banks of the 
  canyon threatening sleeping campers and their gear.

&& 


Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Langtry             7   10    7.0   Thu  1 PM  13.7   3.6   3.1   3.0   3.0


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Fri   Sat   Sun   Mon   Tue
 Langtry             2    3    2.1   Thu  1 PM   4.2   1.1   0.9   0.9   0.9


&&

LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$

TXC465-140924-
/O.EXT.KEWX.FL.W.0016.000000T0000Z-170414T0924Z/
/BKCT2.2.ER.170413T1541Z.170413T1630Z.170413T2124Z.NO/
151 PM CDT Thu Apr 13 2017

The flood warning continues for
  the Devils River At Bakers Crossing 19N Of Comstock.
* until late tonight...or until the warning is cancelled.
* At  1:15 PM Thursday the stage was 7.7 feet (2.3 meters).
* Flood stage is 6.0 feet (1.8 meters).
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by late this 
  afternoon.
* Impact...At 8.0 feet...(2.4 meters), Moderate lowland flooding reaches the 
  Highway 163 bridge floor several miles below Juno. This level is turbulent and
  dangerous for inexperienced swimmers, canoeists and kayakers..

&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Fri   Sat   Sun   Mon   Tue
 Bakers Crossing     4    6    7.7   Thu  1 PM   2.7   2.6   2.6   2.5   2.5


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Fri   Sat   Sun   Mon   Tue
 Bakers Crossing     1    2    2.3   Thu  1 PM   0.8   0.8   0.8   0.8   0.8


&&

LAT...LON 2996 10118 2996 10110 2989 10097 2971 10095
      2968 10103 2986 10105       

$$
319 
WGUS84 KEWX 140107
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
807 PM CDT Thu Apr 13 2017

...The flood warning continues for the following rivers in Texas...

  Pecos River Near Langtry Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-141907-
/O.EXT.KEWX.FL.W.0015.170414T0101Z-170415T1128Z/
/LTRT2.2.ER.170413T1833Z.170414T1800Z.170414T2328Z.NO/
807 PM CDT Thu Apr 13 2017

 The flood warning continues for
  the Pecos River Near Langtry.
* At  7:15 PM Thursday the stage was 6.0 feet.
* Flood stage is 10.0 feet.
* Moderate flooding is forecast.
* Forecast...River has fallen below action stage but is expected to rise again
  above moderate stage at 13Z, cresting at 18 ft around 18Z.
* Impact...At 17.0 feet...(5.2 meters), Turbulence in the river channel is 
  dangerous to canoeists and kayakers. Flow inundates the lower banks of the 
  canyon threatening sleeping campers and their gear..

&& 

Below are the latest river stages and forecasts:
                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Langtry             7   10    6.0   Thu 07 PM   3.6   3.1   3.0   3.0      


&&

LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$
853 
WGUS84 KEWX 140148
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
848 PM CDT Thu Apr 13 2017

...The flood warning continues for the following rivers in Texas...

  Pecos River Near Langtry Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-141948-
/O.EXT.KEWX.FL.W.0015.000000T0000Z-170415T0749Z/
/LTRT2.2.ER.170413T1833Z.170414T1200Z.170414T1949Z.NO/
848 PM CDT Thu Apr 13 2017

 The flood warning continues for the Pecos River Near Langtry.
* At  8:15 PM Thursday the stage was 11.5 feet.
* Flood stage is 10.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 19.0 feet by tomorrow 
  morning. The river will fall below flood stage tomorrow early afternoon.
* Impact...At 20.0 feet...(6.1 meters), Major flooding covers the bottom of the 
  canyon in most places and is very turbulent and dangerous to canoeists and 
  kayakers below Pandale to Amistad Reservoir..

&& 

Below are the latest river stages and forecasts:


                    BF  FLD  Observed            Forecast 7AM
Location           STG  STG    STG    Day Time   Fri   Sat   Sun   Mon   Tue
 Langtry             7   10   11.5   Thu 08 PM  19.0   3.5   3.1   3.0   3.0


&&

LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$
203 
WGUS84 KEWX 141322
FLSEWX
Flood Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Fri Apr 14 2017

...The flood warning is cancelled for the following rivers in Texas...

  Pecos River Near Langtry Affecting Val Verde County
PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor 
the latest forecasts, and be prepared to take necessary 
precautions to protect life and property. 

River stage forecasts are based on observed rainfall along with 
predicted rain for the next 12 hours. If actual rainfall varies 
from forecast values, forecast river stages will vary. 

Do not drive automobiles through flooded areas. Remember, 18 inches 
of water or less can carry away most vehicles, including trucks. 

If you see flood waters or come upon a flooded roadway, remember 
to turn around and do not drown. 

For the latest river stages and forecasts visit our web page at 
www.srh.noaa.gov/ewx.

&&

TXC465-141352-
/O.CAN.KEWX.FL.W.0015.000000T0000Z-170415T0749Z/
/LTRT2.1.ER.170413T1833Z.170414T0215Z.170414T0618Z.NO/
822 AM CDT Fri Apr 14 2017

The flood warning is cancelled for
  the Pecos River Near Langtry.
* At  8:15 AM Friday the stage was 5.2 feet (1.6 meters).
* Flood stage is 10.0 feet (3.0 meters).
* Fell below flood stage at  1:18 AM Friday.
* Forecast...The river is now below bankfull stage and will continue 
  to fall to 3.5 feet or about 1 meter by tomorrow morning.


&& 



Below are the latest river stages and forecasts (feet):
                    BF  FLD  Observed           Forecast 7AM (FT)
Location           STG  STG    STG   Day Time   Sat   Sun   Mon   Tue   Wed
 Langtry             7   10    5.2   Fri 08 AM   3.5   3.2   3.2   3.2   2.9


Below are the latest river stages and forecasts (meters):
                    BF  FLD  Observed           Forecast 7AM (M)
Location           STG  STG    STG   DAY TIME   Sat   Sun   Mon   Tue   Wed
 Langtry             2    3    1.6   Fri 08 AM   1.1   1.0   1.0   1.0   0.9


&&

LAT...LON 2981 10150 2984 10137 2975 10133 2965 10135
      2971 10140 2977 10146       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Apr 13, 9:23 AM CDT, 50 minutes earlier.

Area forecast discussion, Apr 13, 9:23 AM CDT, 50 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
923 AM CDT Thu Apr 13 2017

.UPDATE...
Area radar data continues to show an area of showers and
thunderstorms ongoing across the southern Edwards Plateau and Rio
Grande Plains this morning. An MCV has formed and this has helped
maintain convection. We do see some slow warming of cloud tops, which
argues for decreased activity. However, we are seeing some new
development ahead of the MCV and have opted to increase rain chances
for areas mainly west of Highway 83 through mid-morning. We will need
to keep an eye on any outflow boundaries produced by this convective
complex as this could provide a focus for afternoon convection
farther east across the Hill Country and I-35 corridor.

&&

.PREV DISCUSSION... /ISSUED 626 AM CDT Thu Apr 13 2017/

AVIATION...
SHRA/TSRA SW to NW of KDRT will continue to drift E for a few hours
this morning and have mentioned at KDRT through 15z when they will
dissipate. ISOLD/SCT SHRA/TSRA later this morning into afternoon and
ISOLD SHRA/TSRA western areas tonight into Friday are expected.
PROBs are too low to mention, although will monitor radar and model
trends for possible updates. IFR/MVFR CIGs and patchy IFR/MVFR VSBYs
will lift to VFR this afternoon with some areas becoming SCT. CIGs
will lower to MVFR late this evening and IFR overnight. VSBYs ranging
from LIFR to MVFR are possible in SHRA/TSRA. SE winds 5 to 12 KTs
increase to 10 to 18 KTs by midday and then decrease to 5 to 12 KTs
tonight.

PREV DISCUSSION... /ISSUED 455 AM CDT Thu Apr 13 2017/

SHORT TERM (Today through Friday)...
A broken line of showers and thunderstorms are ongoing across
portions of the western Edwards Plateau. These will continue their
east/northeast motion, potentially impacting the northern reaches of
Val Verde and Edwards County this morning. Severe threat is minimal
as storms will continue to weaken as they move eastward. Meanwhile,
some patchy fog may develop across portions of the coastal plains
this morning.

As the upper ridge shifts eastward, the upper disturbance will
continue its advance northeastward toward northern TX/OK through the
daytime hours of Thursday. Ample moisture due to southeasterly winds
advecting moisture from the Gulf, weak dynamics from the base of the
lifting upper ridge, as well as sufficient instability, will yield
the chance for isolated to scattered thunderstorms across much of the
region today. Severe threat should be minimal given the weak shear
profiles, which will be supportive of pulse-type thunderstorms.
Friday will be fairly similar to Thursday, with isolated showers and
thunderstorms possible.

LONG TERM (Friday Night through Wednesday)...
From Friday evening through Monday morning, small scale disturbances
embedded within the zonal westerly flow aloft will yield unsettled
weather. Surface winds will continue to be out of the southeast and
will continue to advect ample boundary layer moisture into south
central TX. This moisture will yield ample cloud cover and slight
chances for showers and thunderstorms, but accumulated rainfall
amounts are expected to be minimal. However, models are suggesting a
slightly more potent shortwave trough coming across northern Mexico
and ejecting into south central TX on Monday night into Tuesday
morning. Significant severe weather or heavy rainfall does not
appear likely from this system at this time, but is worth keeping an
eye on. Beyond this, the GFS continues to hint at embedded
shortwave activity through the middle-to-end of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              79  62  80  63  81 /  30  10  10  -   20
Austin Bergstrom Intl Airport  79  61  80  62  81 /  30  10  10  -   10
New Braunfels Muni Airport     79  62  80  63  81 /  30  10  10  10  10
Burnet Muni Airport            75  61  77  62  79 /  30  10  10  10  20
Del Rio Intl Airport           78  65  80  65  82 /  60  20  20  10  20
Georgetown Muni Airport        79  61  79  62  80 /  30  10  10  -   20
Hondo Muni Airport             79  63  80  64  82 /  30  20  20  10  30
San Marcos Muni Airport        78  61  80  62  81 /  30  10  10  -   10
La Grange - Fayette Regional   81  62  81  63  82 /  30  -   10  -   10
San Antonio Intl Airport       78  63  80  64  81 /  30  10  10  10  20
Stinson Muni Airport           78  63  80  64  82 /  30  10  10  -   20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Oaks
Synoptic/Grids...24
Public Service/Data Collection...Treadway
Hazardous weather outlook, Apr 13, 8:54 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
854 AM CDT Thu Apr 13 2017

TXZ171>173-183>194-202>209-217>225-228-141400-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
854 AM CDT Thu Apr 13 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Heavy rains will cause flooding over Val Verde County this
morning into early this afternoon. Locally heavy downpours of 1 to
3 inches could expand east to near Highway 183 through early this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Apr 13, 5:22 AM CDT, 4 hours 51 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
522 AM CDT THU APR 13 2017

TXZ183-131100-
Val Verde TX-
522 AM CDT THU APR 13 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 600 AM CDT...

At 521 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northwest of Pandale, moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Pandale and Hackberry Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3029 10176 3029 10120 2989 10128 3005 10176
TIME...MOT...LOC 1021Z 275DEG 24KT 3027 10168

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 5:22 AM CDTSpecial Weather StatementEWXVal Verde38 min
Apr 13, 6:00 AM CDTAreal Flood AdvisoryEWXVal Verde3 hr
Apr 13, 6:50 AM CDTFlash Flood WarningEWXVal Verde3 hr
Apr 13, 10:13 AM CDTRiver Flood WarningEWXVal Verde19 hr
Apr 13, 10:15 AM CDTAreal Flood AdvisoryEWXVal Verde4 hr
Apr 13, 11:56 AM CDTRiver Flood WarningEWXVal Verde28 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.